MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA 5MAX DDC DISTAL DELIVERY CATHETERS; NRY

PENUMBRA, INC. PENUMBRA 5MAX DDC DISTAL DELIVERY CATHETERS; NRY
Catalog Number 5MAXDDC115
Medical Device Problem Codes Break (1069); Split (2537)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the 5max ddc was fractured approximately 5.0 cm from the hub.The 5max ddc was kinked approximately 2.0, 25.0, and 59.0 cm from the hub.The 5max ddc was ovalized approximately 7.0, 114.0, and 116.0 cm from the hub.Conclusions: evaluation of the returned 5max ddc revealed a fracture on its proximal end.This damage is likely a result of forcefully advancing the device against resistance at extreme angles.Further evaluation revealed kinks and ovalizations along the length of the returned catheter.These damages were likely incidental and may have occurred during packaging for return to penumbra.The neuron max referred to in the complaint was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using penumbra 5max ddc distal delivery catheters (5max dcc's).During the procedure, while in use with a neuron max 6f 088 long sheath (neuron max), the physician was attempting to advance a 5max dcc into the patient; however, the 5max ddc split and broke in half approximately an inch from the hub; therefore, it was removed.The procedure was completed using another 5max ddc.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA 5MAX DDC DISTAL DELIVERY CATHETERS
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7261807
Report Number3005168196-2018-00316
Device Sequence Number16440258
Product Code NRY
UDI-Device Identifier00814548012667
UDI-Public00814548012667
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2018
Device Catalogue Number5MAXDDC115
Device Lot NumberF64505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005